We provide a statistical characterization of the ionization yield of one-dimensional, periodically driven Rydberg states of atomic hydrogen, in the spirit of Anderson localization theory. We find excellent agreement with predictions for the conductance across an Anderson localized, quasi-one-dimensional, disordered wire, in the semiclassical limit of highly excited atomic initial states. For the moderate atomic excitations typically encountered in state of the art laboratory experiments, finite-size effects induce significant deviations from the solid state picture. However, large-scale fluctuations of the atomic conductance prevail and are robust when averaged over a finite interval of driving field amplitudes, as inevitably done in the experiment.

Signatures of Anderson localization in the ionization rates of periodically driven Rydberg states / S. Wimberger; A. Buchleitner. - In: JOURNAL OF PHYSICS. A, MATHEMATICAL AND GENERAL. - ISSN 0305-4470. - 34:36(2001), pp. 7181-7193. [10.1088/0305-4470/34/36/305]

Signatures of Anderson localization in the ionization rates of periodically driven Rydberg states

WIMBERGER, Sandro Marcel;
2001

Abstract

We provide a statistical characterization of the ionization yield of one-dimensional, periodically driven Rydberg states of atomic hydrogen, in the spirit of Anderson localization theory. We find excellent agreement with predictions for the conductance across an Anderson localized, quasi-one-dimensional, disordered wire, in the semiclassical limit of highly excited atomic initial states. For the moderate atomic excitations typically encountered in state of the art laboratory experiments, finite-size effects induce significant deviations from the solid state picture. However, large-scale fluctuations of the atomic conductance prevail and are robust when averaged over a finite interval of driving field amplitudes, as inevitably done in the experiment.
Signatures of Anderson localization in the ionization rates of periodically driven Rydberg states / S. Wimberger; A. Buchleitner. - In: JOURNAL OF PHYSICS. A, MATHEMATICAL AND GENERAL. - ISSN 0305-4470. - 34:36(2001), pp. 7181-7193. [10.1088/0305-4470/34/36/305]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11381/2696736
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 17
  • ???jsp.display-item.citation.isi??? 16
social impact